Hail, Adams
- When
- June 1, 3:12 PM CST
- Where
- Adams County, 0.18 mi SW of Meyer
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.148, -91.502
A strong cold front was moving through the region. This combined with an upper level disturbance, decent instability and moisture, generated numerous storms, some of which produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A strong cold front was moving through the region. This combined with an upper level disturbance, decent instability and moisture, generated numerous storms, some of which produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 1, 11:54 AM CST, 3 hours 18 minutes earlier.
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1254 PM CDT Sat Jun 1 2019 .SHORT TERM... (Through Late Tonight) Issued at 333 AM CDT Sat Jun 1 2019 Early this morning, northwest flow aloft prevailed across our region with an embedded upper level disturbance located over extreme northeastern Nebraska. At the surface, a cold front extended from southern Wisconsin to near Sioux Falls, SD to central Nebraska, and this resulted in a light southwesterly flow across our region. Skies were clear for many areas in Missouri and southern Illinois with temperatures ranging from the upper 50s in sheltered valley areas to the mid 60s. The upper level disturbance located over northeastern Nebraska will continue dropping southeastward today, edging northeast MO and central IL during the early-mid afternoon hours as a surface cold front advances close to these same areas. This should have the effect of breaking through the weakening cap and rapidly triggering convection along the surface cold front and, to some degree, ahead of the cold front during the afternoon. Probably where convection will be most successful at developing well ahead of the cold front will be over the Ozarks and will complicate somewhat the arrival time of what will become the "main event". Convection that develops will propagate steadily southeastward based on flow vectors, and with this being perpendicular to the orientation of the front, presents minimal opportunity for storm training and a low threat for heavy rainfall potential. High instability with SB/ML CAPE of 3-4k and 0-6km bulk shear of 30-35kts will support some supercells and multicell clusters with large hail and damaging winds the primary threats. The lack of upper support heading into the nighttime (with the upper level disturbance tracking well east by sunset) and loss of instability with heating should result in a gradual diminishment of convection after 02/03z, if it doesn't exit our region shortly after that anyway, based on what should be an aggressive southeastward push throughout the event. High temperatures should be in the mid to upper 80s for most locations this afternoon with ample opportunity to warm up before clouds increase substantially by mid to late afternoon and a favorable W-SW surface flow ahead of the front. Min temperatures tonight should be in the upper 50s and lower 60s again, with the 50s where the cold front pushes through first in northern MO and central IL. TES .LONG TERM... (Sunday through Friday) Issued at 333 AM CDT Sat Jun 1 2019 An upper RIDGE over the High Plains at the start of this period will slowly propagate eastward through early Tuesday before it de- amplifies as it runs into a slowly exiting deep upper LOW over the northeastern CONUS. This will have the effect of ending our period of mostly quiet weather by Tuesday, by allowing a resumption of influence from the southern Rockies as disturbances get hurled our way from that region. Surface high pressure is expected to dominate our region Sunday and Monday with below normal temperatures and dry weather. Min temperatures on early Monday morning, in fact, could dip into the 40s in a few spots. On Tuesday, southerly return flow will bring moisture back into our region. Along with a breakdown in flow aloft allowing for upper level disturbances to begin trickling through, look for rain chances to return and stay for awhile. By awhile, it looks like this overall setup will not change much heading into Wednesday and Thursday as a surface cold front edges closer from the north. This is all expected to culminate in a more significant chance for rain on Friday, as the main upper LOW that had been lodged in the southwestern CONUS for days, finally dislodges and ejects out towards our region in response to a strong Pacific storm system coming onshore. Temperatures should be near normal for most days between Tuesday and Friday with the potential to get even warmer if rain chances can back off enough during key times of the day, especially with arrival of the next cold front probably delayed until the end of the week anyway. TES && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1234 PM CDT Sat Jun 1 2019 A stray shower or thunderstorm is possible at any of the terminals during the first 0-4 hours of the valid TAF period, but the higher chances should hold off until a cold front moves through the region later this afternoon and this evening. The most likely time period for SHRA/TSRA at the terminals appears to be a few hours slower than the previous forecast. The latest thinking for SHRA/TSRA timing is roughly 01/22z - 02/02z at KUIN, 01/23 - 02/03 at KCOU, and 02/00-04z at KSTL, KSUS, and KCPS. VFR conditions will prevail outside of SHRA/TSRA at all terminals except KUIN where a short period of post-frontal MVFR ceilings may persist for an hour or two. Winds will become northwesterly behind the front at all terminals. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...Flash Flood Watch through Sunday evening for Lewis MO-Marion MO. IL...None. && WFO LSX
Hazardous Weather Outlook National Weather Service Saint Louis MO 403 AM CDT Sat Jun 1 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 403 AM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Major river flooding is ongoing along parts of the Missouri, Mississippi, Illinois, Fabius, and Osage Rivers. Thunderstorms are expected later this afternoon and this evening. Numerous severe storms are expected, some capable of producing large hail to the size of golf balls and damaging winds in excess of 70 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms for portions of the area each day from Tuesday through Friday. Major river flooding continues along parts of the Missouri, Mississippi, Illinois, and Osage Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed later this afternoon and into this evening for many locations across the area. TES
Special Weather Statement National Weather Service St Louis MO 339 PM CDT Sat Jun 1 2019 MOZ018-012130- Knox MO- 339 PM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KNOX COUNTY UNTIL 430 PM CDT... At 338 PM CDT, Doppler radar was tracking a strong thunderstorm near Edina, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Edina, Knox City, Plevna, Hurdland, Novelty and Newark. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern Missouri. LAT...LON 3995 9195 4002 9234 4020 9231 4021 9195 TIME...MOT...LOC 2038Z 276DEG 19KT 4010 9223 Britt
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL MONTICELLO 40.12N 91.71W
06/01/2019 M0.70 INCH LEWIS MO LAW ENFORCEMENT
&&
MABThe St Louis radar (KLSX), 176 km away, was scanning. The volume nearest the first event began at 21:10 UTC.
5 hail, 3 thunderstorm wind. Local standard time, as filed.
Via Facebook. Hail fell between Quincy and Payson on Illinois Route 96.
Via Facebook.
Thunderstorm winds snapped off a large tree that was at least a foot in diameter.
Thunderstorm winds blew down numerous large tree limbs around town.
Thunderstorm winds blew down a tree onto power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2019Every state in 2019This day in weather historyWarnings in Illinois, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835697, 835760, 835706, 835731, 835791, 835853, 835862, 835864.